Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jul 16, 2021, 3:45 PM CDT for Copiah County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2021, 3:45 PM CDT (20:45 UTC)
- Expired
- Jul 16, 2021, 4:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Jackson, MS
County Copiah County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 32 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.8 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1465 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 718 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
797
WWUS84 KJAN 162045
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
345 PM CDT Fri Jul 16 2021
MSZ048-049-054-055-162115-
Copiah MS-Hinds MS-Rankin MS-Simpson MS-
345 PM CDT Fri Jul 16 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN RANKIN...
NORTHWESTERN SIMPSON...SOUTHEASTERN HINDS AND NORTHEASTERN COPIAH
COUNTIES UNTIL 415 PM CDT...
At 345 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Byram to near Whites to near
Hopewell. Movement was east at 15 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Jackson and Whites around 350 PM CDT.
Union around 405 PM CDT.
Harrisville around 410 PM CDT.
Other locations impacted by these storms include Georgetown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3227 9027 3213 9011 3188 9006 3184 9026
3207 9031 3218 9040
TIME...MOT...LOC 2045Z 256DEG 14KT 3221 9035 3211 9023 3189 9018
$$
TWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 16, 3:30 PM CDT, 15 minutes earlier.
Area forecast discussion, Jul 16, 3:30 PM CDT, 15 minutes before
Area Forecast Discussion National Weather Service Jackson MS 330 PM CDT Fri Jul 16 2021 .DISCUSSION... Today and Tonight... This afternoon's radar and satellite imagery shows a decent amount of coverage in showers and thunderstorms. These storms will continue into the evening and bring the potential for gusty winds, lightning and locally heavy downpours until the loss of daytime heating. Aloft, a trough is beginning to dig into the southeast CONUS while a surface ridge is present to our east. This leaves the forecast area between these two features. The influence from the approaching trough will continue to cause uplift through Saturday. Models hint at a decaying MCV dropping south into the northern portion of the CWA overnight from the NW. This will increase rain chances early morning Saturday. As the area begins to heat up tomorrow, diurnal thunderstorms and showers will increase in coverage again throughout the CWA, similar to what we have seen today. Given precipitable water content expected to be near or over 2 inches, locally heavy rainfall and potentially localized flash flooding is possible. Overnight tonight, low temperatures will be in the mid to lower 70s and highs on Saturday will top off in the mid to upper 80s. /AJ/ Sunday through Next Week... Troughing across the Mid and Deep south will remain dominant throughout the long-term period. A cold front associated with this trough will help increase any diurnal storm potential and rain chances this weekend and through the early part of next week. Showalters indicate some negative values Sunday and Monday so its safe to say any storms forming out ahead of the boundary could have some embedded lightning and thunder in them and a few may even become briefly strong. Shear values along with other key components for severe weather are under threshold numbers so any severe potential at this time is low. Rain chances and better coverage will increase each day through the period until the trough begins to slide east sometime next Thursday. Temperatures this weekend will be in 80s for most places. By the time Monday rolls around and the previous mentioned front begins to sag south, temperatures will be a few degrees cooler(mid 80s) especially with the better rain coverage expected. Clouds will help limit any temps reaching into the 90s. However by the end of the forecast period temps will begin to climb back into the upper 80s to near at at 90 degrees for some areas across the west./JNE/ && .AVIATION... 18Z TAF discussion: MVFR conditions are present at GWO due to RA and low ceilings. Otherwise, other sites are maintaining VFR. Showers and thunderstorms are developing throughout the area and could cause all sites to undergo MVFR and IFR conditions at some point today as TS and RA chances will begin dissipate after 00Z. MVFR conditions may be present for GLH and GWO after 09Z Saturday morning due to a decaying convective system from the NW. PIB and HBG should expect IFR conditions after 08Z tomorrow due to low stratus and patchy fog. /AJ/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 72 88 72 87 / 28 79 40 80 Meridian 71 88 71 86 / 30 72 35 79 Vicksburg 74 88 73 89 / 29 66 41 74 Hattiesburg 72 88 72 87 / 17 68 15 78 Natchez 72 88 72 88 / 30 54 25 74 Greenville 72 86 72 88 / 57 81 62 70 Greenwood 72 86 71 88 / 53 86 64 77 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && JNE/AJ
Hazardous weather outlook, Jul 16, 2:22 PM CDT, 1 hour 23 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 222 PM CDT Fri Jul 16 2021 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 171930- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 222 PM CDT Fri Jul 16 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Saturday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday night through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Thursday. 33 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Jul 16, 3:02 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Jackson MS
302 PM CDT Fri Jul 16 2021
MSZ030-031-162045-
Lowndes MS-Clay MS-
302 PM CDT Fri Jul 16 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CLAY AND NORTH
CENTRAL LOWNDES COUNTIES UNTIL 345 PM CDT...
At 302 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Prairie to near West Point to near
Bent Oak. Movement was northeast at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Waverly around 315 PM CDT.
Columbus AFB around 330 PM CDT.
Kolola Springs around 335 PM CDT.
Columbus around 340 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3353 8854 3368 8858 3368 8850 3367 8849
3367 8850 3366 8852 3365 8851 3366 8850
3366 8846 3368 8843 3367 8842 3369 8839
3368 8837 3357 8836
TIME...MOT...LOC 2002Z 247DEG 17KT 3377 8860 3360 8858 3345 8860
TWSpecial weather statement, Jul 16, 3:22 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Jackson MS
322 PM CDT Fri Jul 16 2021
MSZ031-033-039-162100-
Lowndes MS-Oktibbeha MS-Noxubee MS-
322 PM CDT Fri Jul 16 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN NOXUBEE...
SOUTHEASTERN OKTIBBEHA AND SOUTHWESTERN LOWNDES COUNTIES UNTIL 400 PM
CDT...
At 322 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Sessums to Prairie Point. Movement
was northeast at 15 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Bent Oak around 335 PM CDT.
Deerbrook around 340 PM CDT.
Bigbee Valley around 355 PM CDT.
Other locations impacted by these storms include Artesia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3310 8847 3333 8874 3351 8862 3351 8859
3330 8830 3327 8831
TIME...MOT...LOC 2022Z 202DEG 15KT 3342 8867 3313 8840
TWSpecial weather statement, Jul 16, 3:25 PM CDT, 20 minutes before
Special Weather Statement National Weather Service Jackson MS 325 PM CDT Fri Jul 16 2021 MSZ048-162100- Hinds MS- 325 PM CDT Fri Jul 16 2021 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HINDS COUNTY UNTIL 400 PM CDT... At 325 PM CDT, Meteorologists were tracking a strong thunderstorm over Raymond, or 7 miles southwest of Clinton, moving northeast at 15 mph. Winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Jackson and Bolton around 335 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3216 9042 3230 9056 3240 9042 3227 9027 TIME...MOT...LOC 2025Z 224DEG 14KT 3228 9044 TW
Special weather statement, Jul 16, 3:38 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Jackson MS
338 PM CDT Fri Jul 16 2021
LAZ025-MSZ053-059-061-162130-
Tensas LA-Jefferson MS-Franklin MS-Claiborne MS-
338 PM CDT Fri Jul 16 2021
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL TENSAS PARISH...
SOUTHWESTERN CLAIBORNE...CENTRAL JEFFERSON AND CENTRAL FRANKLIN
COUNTIES UNTIL 430 PM CDT...
At 338 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Newellton to Mcnair to 9 miles
northeast of Gloster. Movement was east at 15 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Port Gibson around 410 PM CDT.
New Hope around 415 PM CDT.
Other locations impacted by these storms include Roxie and Meadville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3208 9127 3211 9105 3210 9099 3167 9084
3135 9077 3135 9098 3134 9099 3135 9102
3134 9104
TIME...MOT...LOC 2038Z 259DEG 14KT 3204 9116 3164 9102 3131 9094
TWSpecial weather statement, Jul 16, 3:43 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Jackson MS
343 PM CDT Fri Jul 16 2021
MSZ031-162130-
Lowndes MS-
343 PM CDT Fri Jul 16 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LOWNDES COUNTY
UNTIL 430 PM CDT...
At 343 PM CDT, Meteorologists were tracking a strong thunderstorm
near Bent Oak, or 9 miles south of Columbus, moving northeast at 20
mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Columbus around 410 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3353 8828 3329 8831 3329 8834 3344 8856
3353 8848 3352 8848 3353 8847 3354 8848
3361 8841 3353 8827
TIME...MOT...LOC 2043Z 219DEG 19KT 3338 8846
TWSpecial weather statement, Jul 16, 3:45 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
345 PM CDT Fri Jul 16 2021
MSZ048-049-054-055-162115-
Copiah MS-Hinds MS-Rankin MS-Simpson MS-
345 PM CDT Fri Jul 16 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN RANKIN...
NORTHWESTERN SIMPSON...SOUTHEASTERN HINDS AND NORTHEASTERN COPIAH
COUNTIES UNTIL 415 PM CDT...
At 345 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Byram to near Whites to near
Hopewell. Movement was east at 15 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Jackson and Whites around 350 PM CDT.
Union around 405 PM CDT.
Harrisville around 410 PM CDT.
Other locations impacted by these storms include Georgetown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3227 9027 3213 9011 3188 9006 3184 9026
3207 9031 3218 9040
TIME...MOT...LOC 2045Z 256DEG 14KT 3221 9035 3211 9023 3189 9018
TWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 11:19 AM CDT | Severe Thunderstorm Warning | JAN | Rankin, Simpson, Smith | 32 min |
| Jul 16, 11:27 AM CDT | Special Weather Statement | JAN | Scott | 48 min |
| Jul 16, 1:30 PM CDT | Special Weather Statement | JAN | Smith | 45 min |
| Jul 16, 1:58 PM CDT | Special Weather Statement | JAN | Clay | 32 min |
| Jul 16, 2:22 PM CDT | Special Weather Statement | JAN | Leflore | 53 min |
| Jul 16, 2:27 PM CDT | Special Weather Statement | JAN | Lowndes | 33 min |
| Jul 16, 2:34 PM CDT | Special Weather Statement | JAN | Hinds | 26 min |
| Jul 16, 2:37 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Oktibbeha | 38 min |
| Jul 16, 2:43 PM CDT | Special Weather Statement | JAN | Yazoo | 32 min |
| Jul 16, 2:46 PM CDT | Special Weather Statement | JAN | Clay | 14 min |
| Jul 16, 2:54 PM CDT | Special Weather Statement | JAN | Hinds | 36 min |
| Jul 16, 2:58 PM CDT | Special Weather Statement | JAN | Hinds | 32 min |
| Jul 16, 3:02 PM CDT | Special Weather Statement | JAN | Lowndes | 43 min |
| Jul 16, 3:22 PM CDT | Special Weather Statement | JAN | Lowndes | 38 min |
| Jul 16, 3:25 PM CDT | Special Weather Statement | JAN | Hinds | 35 min |
| Jul 16, 3:38 PM CDT | Special Weather Statement | JAN | Franklin, Jefferson | 52 min |
| Jul 16, 3:43 PM CDT | Special Weather Statement | JAN | Lowndes | 47 min |
| Jul 16, 3:46 PM CDT | Special Weather Statement | JAN | Noxubee | 29 min |
| Jul 16, 3:58 PM CDT | Special Weather Statement | JAN | Claiborne | 47 min |
| Jul 16, 4:00 PM CDT | Special Weather Statement | JAN | Lincoln | 45 min |
| Jul 16, 4:12 PM CDT | Special Weather Statement | JAN | Rankin | 33 min |
| Jul 16, 4:14 PM CDT | Special Weather Statement | JAN | Lowndes | 31 min |
| Jul 16, 4:20 PM CDT | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 2 hr |
| Jul 16, 4:32 PM CDT | Special Weather Statement | JAN | Copiah | 28 min |
| Jul 16, 2:15 PM CDT | Special Weather Statement | JAN | West Carroll | 45 min |
| Jul 16, 2:20 PM CDT | Special Weather Statement | JAN | Catahoula | 25 min |
| Jul 16, 3:00 PM CDT | Special Weather Statement | JAN | East Carroll | 30 min |
| Jul 16, 4:49 PM CDT | Special Weather Statement | JAN | Chicot | 41 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.